Alert archive / Virginia / River Flood Warnings in 2017
River Flood Warning 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at May 23, 2017, 10:09 AM EDT for Caswell County, North Carolina; Pittsylvania County, City of Danville, Virginia. It took effect at May 24, 2017, 2:00 AM EDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 10:09 AM EDT (14:09 UTC)
- In effect from
- May 24, 2017, 2:00 AM EDT
- Expired
- May 25, 2017, 10:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at STP near Danville (DVLV2). The gauge peaked at 16.98 ft at May 25, 2017, 11:00 PM EDT.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02075045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
978
WGUS41 KRNK 231409
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 AM EDT Tue May 23 2017
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in North Carolina...
Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River at Paces affecting Halifax County
Heavy rainfall overnight totaling in the one to three inch range has
impacted a large portion of the Dan River Basin. Most of this rainfall
occurred rather close to the gauge locations at Paces and Danville, causing
rather abrupt height river height rises. Additional rainfall over the next
two days could provide an additional one to three inches on average across
the basin, which will cause additional rises along the Dan River today through
the day Wednesday. This will likely cause the river to rise above flood stage later
tonight at both locations, with ultimate crests occurring Wednesday morning.
Intermittent crests will likely occur at each location as the area recieves a
brief reprieve from rainfall on Tuesday.
Note: The river gauge at Paces is inoperative at this time. Technicians have been
notified.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
NCC033-VAC143-590-240209-
/O.NEW.KRNK.FL.W.0018.170524T0600Z-170525T1400Z/
/DVLV2.1.ER.170524T0600Z.170524T1200Z.170525T0200Z.NO/
1009 AM EDT Tue May 23 2017
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the Dan River Near Danville
* from late tonight until Thursday morning
* At 08AM Tuesday the stage was 12.2 feet.
* Flood Stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage around midnight tonight and
continue to rise to near 19.8 feet by tomorrow morning.The river
will fall below flood stage by tomorrow late evening.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-240209-
/O.NEW.KRNK.FL.W.0019.170524T0834Z-170526T1536Z/
/PCEV2.1.ER.170524T0834Z.170525T0600Z.170526T0336Z.NO/
1009 AM EDT Tue May 23 2017
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the Dan River at Paces
* from late tonight until Friday morning
* Flood Stage is 20.0 feet.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin
to flood.
* Flood history...this crest compares to a previous crest of 23.6
feet on Dec 26 2015.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$4 follow-up statements
846
WGUS81 KRNK 232053
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT Tue May 23 2017
...The Flood Warning continues for the following rivers in North
Carolina...Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
Rainfall totaling between one and three inches has impacted portions
of the Dan River Basin. With another inch or so of rain, expect
minor flooding along the Dan River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued by midnight tonight.
&&
NCC033-VAC143-590-240453-
/O.EXT.KRNK.FL.W.0018.170524T0925Z-170525T2236Z/
/DVLV2.1.ER.170524T0925Z.170524T1800Z.170525T1036Z.NO/
453 PM EDT Tue May 23 2017
The Flood Warning continues for
the Dan River Near Danville.
* from early tomorrow until Thursday evening
* at 03PM Tuesday the stage was 10.6 feet and falling.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by early Wednesday and continue
to rise to near 19.7 feet by Wednesday afternoon. The river
will fall below flood stage by Thursday morning.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-240453-
/O.EXT.KRNK.FL.W.0019.170524T1656Z-170527T0640Z/
/PCEV2.1.ER.170524T1656Z.170525T1200Z.170526T1840Z.NO/
453 PM EDT Tue May 23 2017
The Flood Warning continues for
the Dan River at Paces.
* from tomorrow early afternoon until late Friday night
* at 03PM Tuesday the stage was 17.4 feet and slowly falling.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Wednesday afternoon and
continue to rise to near 23.5 feet by Thursday morning. The river
will fall below flood stage by Friday afternoon.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin
to flood.
* Flood history...this crest compares to a previous crest of 23.6
feet on Dec 26 2015.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-240453-
/O.EXT.KRNK.FL.W.0017.000000T0000Z-170529T0430Z/
/SBNV2.1.ER.170523T1339Z.170526T0000Z.170528T1630Z.NO/
453 PM EDT Tue May 23 2017
The Flood Warning continues for
the Dan River at South Boston.
* until late Sunday night.
* at 04PM Tuesday the stage was 21.5 feet and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 24.9 feet by Thursday
evening. The river will fall below flood stage Sunday
afternoon.
* Flood history...this crest compares to a previous crest of 24.5
feet on Oct 10 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$432
WGUS81 KRNK 240126
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 PM EDT Tue May 23 2017
...The Flood Warning continues for the following rivers in North
Carolina...Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
Rainfall totaling between one and three inches has impacted portions
of the Dan River Basin. With another inch or so of rain, expect
minor flooding along the Dan River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued by 5 AM Wednesday.
&&
NCC033-VAC143-590-240926-
/O.EXT.KRNK.FL.W.0018.170524T1005Z-170526T0320Z/
/DVLV2.1.ER.170524T1005Z.170524T1800Z.170525T1520Z.NO/
926 PM EDT Tue May 23 2017
The Flood Warning continues for
the Dan River Near Danville.
* from tomorrow morning until Thursday evening
* at 08PM Tuesday the stage was 11.0 feet and rising.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tomorrow morning and continue
to rise to near 19.4 feet by tomorrow afternoon. The river
will fall below flood stage by late Thursday morning.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-240925-
/O.EXT.KRNK.FL.W.0019.170524T1657Z-170527T1200Z/
/PCEV2.1.ER.170524T1657Z.170525T1800Z.170527T0000Z.NO/
926 PM EDT Tue May 23 2017
The Flood Warning continues for
the Dan River at Paces.
* from tomorrow early afternoon until Saturday morning
* at 08PM Tuesday the stage was 16.2 feet and falling.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by early tomorrow afternoon and
continue to rise to near 23.4 feet by early Thursday afternoon. The
river will fall below flood stage by Friday evening.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin
to flood.
* Flood history...this crest compares to a previous crest of 23.6
feet on Dec 26 2015.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-240925-
/O.EXT.KRNK.FL.W.0017.000000T0000Z-170528T1730Z/
/SBNV2.3.ER.170523T1339Z.170524T0015Z.170528T0530Z.NR/
926 PM EDT Tue May 23 2017
The Flood Warning continues for
the Dan River at South Boston.
* until Sunday afternoon.
* at 09PM Tuesday the stage was 21.9 feet and rising slowly.
* Flood stage is 19.0 feet.
* The river will continue rising to near 24.9 feet by early Friday
morning. The river will fall below flood stage early Sunday
morning.
* Flood history...this crest compares to a previous crest of 24.5
feet on Oct 10 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$708
WGUS81 KRNK 240953
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 AM EDT Wed May 24 2017
...The Flood Warning continues for the following rivers in North
Carolina and Virginia...
Dan River Near Danville affecting Caswell...City of Danville...and
Pittsylvania Counties
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
Rainfall totaling between one and three inches has impacted portions
of the Dan River Basin during the past couple of days. With more rainfall
expected across the river basin today and tonight, minor flooding
is expected to continue along the Dan River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
&&
NCC033-VAC143-590-241753-
/O.EXT.KRNK.FL.W.0018.170524T1100Z-170526T0320Z/
/DVLV2.1.ER.170524T1100Z.170524T1800Z.170525T1520Z.NO/
553 AM EDT Wed May 24 2017
The Flood Warning continues for
the Dan River Near Danville.
* from this morning until Thursday evening
* at 5 AM EDT this morning the stage was 14.6 feet...and rising.
* Flood stage is 17.0 feet. Moderate flood stage is 20.5 feet.
* Forecast to rise above flood stage this morning and continue to
rise to near 19.4 feet this afternoon. The river is forecast to
fall below flood stage late tomorrow morning.
* Flood history...this crest compares to a previous crest of 18.9
feet on Oct 9 2016.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-241753-
/O.CON.KRNK.FL.W.0019.170524T1657Z-170527T1200Z/
/PCEV2.1.ER.170524T1657Z.170525T1800Z.170527T0000Z.NO/
553 AM EDT Wed May 24 2017
the Flood Warning continues for
the Dan River at Paces.
* from this afternoon until Saturday morning
* at 5 AM EDT this morning the stage was 15.5 feet...and rising.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage this afternoon and continue
to rise to near 23.4 feet by early tomorrow afternoon. The river
is then expected to fall below flood stage during Friday evening.
* Impact...at 24.0 feet...Low spots along routes 658 and 671 begin
to flood.
* Flood history...this crest compares to a previous crest of 23.6
feet on Dec 26 2015.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-241753-
/O.CON.KRNK.FL.W.0017.000000T0000Z-170528T1730Z/
/SBNV2.3.ER.170523T1339Z.170524T0015Z.170528T0530Z.NR/
553 AM EDT Wed May 24 2017
the Flood Warning continues for
the Dan River at South Boston.
* until Sunday afternoon.
* at 5 AM EDT this morning the stage was 21.4 feet...and nearly steady.
* Flood stage is 19.0 feet. Moderate flood stage is 25.0 feet.
* The river will continue rising to near 24.9 feet by early Friday
morning. The river is forecast to fall below flood stage early Sunday
morning.
* Flood history...this crest compares to a previous crest of 24.5
feet on Oct 10 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RAB934
WGUS81 KRNK 241757
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 PM EDT Wed May 24 2017
...The Flood Warning is cancelled for the following rivers
in North Carolina...Virginia...
Dan River Near Danville affecting Caswell...City of Danville and
Pittsylvania Counties
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at Paces affecting Halifax County
Dan River at South Boston affecting Halifax County
...The flood warning continues for the following rivers in Virginia..
Roanoke River at Randolph affecting Charlotte and Halifax Counties
One to three inches of rain has fallen over the Roanoke and Dan River
basins since Sunday. Additional rainfall is expected today and tonight.
Minor flooding is forecast on the Dan River at Paces and South Boston,
and on the Roanoke River at Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued by 10PM.
&&
VAC037-083-250157-
/O.CON.KRNK.FL.W.0020.170526T1400Z-170527T2024Z/
/RNDV2.1.ER.170526T1400Z.170527T0000Z.170527T0824Z.NO/
157 PM EDT Wed May 24 2017
the Flood Warning continues for
the Roanoke River at Randolph.
* from late Friday morning until Saturday afternoon
* at noon Wednesday the stage was 15.4 feet.
* Flood stage is 21.0 feet.
* Forecast to rise above flood stage by late Friday morning and
continue to rise to near 21.3 feet by Friday evening. The river
will fall below flood stage Saturday morning.
* Impact...at 21.0 feet...Water approaches River Road (Route 607)
south of Randolph.
* Flood history...this crest compares to a previous crest of 21.4
feet on Jan 24 2017.
&&
LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
3680 7863 3680 7870
$$
NCC033-VAC143-590-241827-
/O.CAN.KRNK.FL.W.0018.000000T0000Z-170526T0320Z/
/DVLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 PM EDT Wed May 24 2017
the Flood Warning is cancelled for
the Dan River Near Danville.
* until Thursday evening.
* at 1PM Wednesday the stage was 15.0 feet.
* The river will crest near 16.5 feet on Thursday evening.
* Flood stage is 17.0 feet.
* Flood history...this crest compares to a previous crest of 16.4
feet on Jan 24 2017.
&&
LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
3648 7923 3650 7949
$$
VAC083-250157-
/O.EXT.KRNK.FL.W.0019.000000T0000Z-170527T0625Z/
/PCEV2.1.ER.170525T1200Z.170526T1200Z.170526T1825Z.NO/
157 PM EDT Wed May 24 2017
The Flood Warning continues for
the Dan River at Paces.
* from tomorrow morning until late Friday night
* at noon Wednesday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage tomorrow morning and continue
to rise to near 20.6 feet by Friday morning. The river will fall
below flood stage early Friday afternoon.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are
flooded.
* Flood history...this crest compares to a previous crest of 20.2
feet on Feb 18 2016.
&&
LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
3656 7911
$$
VAC083-250157-
/O.EXT.KRNK.FL.W.0017.000000T0000Z-170528T0142Z/
/SBNV2.3.ER.170523T1339Z.170524T0015Z.170527T1342Z.NR/
157 PM EDT Wed May 24 2017
The Flood Warning continues for
the Dan River at South Boston.
* until Saturday evening.
* at 1PM Wednesday the stage was 21.2 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 23.3 feet by tomorrow
evening. The river will fall below flood stage late Saturday
morning.
* Flood history...this crest compares to a previous crest of 22.4
feet on Feb 26 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 23, 6:56 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 23, 6:56 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 656 AM EDT Tue May 23 2017 .SYNOPSIS... A weak stalled front over northern North Carolina will remain in place today as ripples of low pressure slide northeast along the boundary resulting in added rainfall into tonight. Yet another area of low pressure will arrive midweek with added showers likely for Wednesday and Thursday. Weak high pressure will follow this system for Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 245 AM EDT Tuesday... Convection along the NC/VA border and points south continues to evolve slowly north into the developing wedge north of the residual front that remains across the far southern counties attm. This in advance of main shortwave energy that will round through the southeast states within strong southwest flow aloft this morning before exiting with a final surface wave passing offshore this evening. Increasing low level easterly flow along with a surge in PWATS to over an inch south/east beneath a 6-8 hour window of good upper diffluence, supports widespread showers/rain through much of the day as overrunning of the boundary persists. However exactly where the axis of heaviest rainfall sets up still iffy given potential for more convection to the south and overall lighter rates per more stratiform rainfall over our region. This supported by the latest HRRR that has multiple rounds of steadier rainfall while keeping heavier totals to the south and west. Latest flash flood guidance has become much lower over the far south given rounds of heavier showers in the past few days and where higher QPF totals appear likely into this evening. Thus have opted to hoist a flood watch across the VA/NC border counties into tonight given ongoing deeper convection and likely lingering light/moderate rainfall later on. Just how far north some of the elevated/embedded convection gets key to heavier amounts elsewhere espcly east so something to watch. Otherwise trend of ramping pops up to likelys up to Highway 460 on track through daybreak, followed by likely to categorical coverage for rain at times through the day all sections. Will be much cooler within the developing wedge with potential for temps to stay in the 50s in spots today, with only low/mid 60s at best most locations. Expect rainfall to linger espcly eastern half this evening before seeing drying aloft kick in behind the departing wave overnight. This should allow pops to trend back to chance or lower through the night as the region slips in between this exiting system and the next upstream closed low that will be approaching by morning. Will remain cool with lows overall in the 50s as the wedge remains. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 300 AM EDT Tuesday... Any reprieve in rainfall will be short as a strong upper low across the Midwest teams with associated surface low pressure to drive another axis of deep moisture ahead of a cold front into the area Wednesday. Appears enough of a remnant wedge will linger ahead of this feature to limit instability and convective development, but good isentropic lift and dynamic support will make for increasing rainfall and some possibly some embedded thunder from lift over the stable layer. Also, there may be a very narrow window just ahead of the front, espcly far southern sections where the wedge has weakened that may allow for just enough surface based instability to support deeper convection in a highly sheared environment. Other issue will be with another round of heavy rainfall that this time looks to occur mainly over western sections with higher rainfall rates possible within elevated convection. This combined with rainfall from today could prime things up even more that another watch may be needed. Thus will address in the HWO for possible flooding into Wednesday evening behind the first event today. Bands of showers rotating around the upper system may linger into Wednesday evening before some semblance of a dry slot aloft arrives overnight. This along with loss of heating and best lift passing to the north/east should allow for decreasing pops overnight. However may not be until late before coverage wanes given wrap around potential far west and diffluence elsewhere ahead of the cold pool that will still be west of the mountains through daybreak Thursday. Should be a little milder Wednesday given strong warm advection aloft and a gradual breakdown of the wedge which supports highs mostly in the 60s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 330 AM EDT Tuesday... Active and very unsettled weather to continue through the period. A deep 552dm upper low will be overhead early Thursday, rotating northeast to off the Mid-Atlantic coast line by Friday morning. With the upper low over the area Thursday, expect scattered to numerous convection with steep lapse rates and ample low-level moisture in place. After an active day Thursday, convection will diminish fairly quickly after sunset Thursday evening as the upper low lifts off to the northeast. Friday, will bring a brief break from the active weather as the area is briefly sandwiched between the departing upper low and yet another upper low digging southeast from the Northern Plains. Can't completely rule out a few afternoon showers/thunderstorms across the western mountains, but in general pops are below 15% for much of the CWA during the daytime hours Friday. Saturday, a baroclinic zone develops across the area as the upper low to the northwest very slowly sags southward into the Midwest. This pattern brings about a concern for more heavy rainfall from convection as well as a greater severe threat than we are seeing with the near term/short term convection. The first round of convection will arrive into the region Friday night, then redevelop along the baroclinic zone during the day Saturday. Another round is likely Sunday as the upper low shifts slowly eastward. Both days there appears to be at least some threat for severe with strong instability along the baroclinic zone. SIG SVR values are in the 20,000 to 25,000 range on several models both Sat and Sun afternoon. Temperatures will be warmer and closer to or even slightly above normal during the extended periods with highs 70s west to lower 80s east and lows in the 50s west to the 60s east. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 645 AM EDT Tuesday... Will see a gradual deterioration in flying conditions from south to north this morning as bands of light to moderate rain shift north. However appears the majority of the heavier rainfall will stay in the KDAN/KLYH corridor this morning. This will result in sub-VFR along/east of the Blue Ridge with ocnl IFR/LIFR cigs and periodic MVFR to IFR vsbys mainly around KDAN. A bit more uncertainty exists from KBCB westward where cigs will be slower to lower within the wedge with perhaps KBLF-KLWB staying VFR until late morning. Expecting all to fall below VFR this afternoon with widespread IFR possible as moisture deepens and another round of rain slides northeast. Steadier rain should taper off this evening leaving IFR/MVFR cigs and vsbys in fog espcly after midnight. Another low pressure system will arrive Wednesday with additional showers and storms likely espcly in the afternoon. Sub-VFR conditions should again accompany this area of rainfall with better chances of thunderstorms across southern and perhaps eastern sections Wednesday afternoon/evening. Extended Aviation Discussion... Rainfall should become a bit more showery by Thursday with sub-VFR mainly associated with the showers while periods of afternoon VFR possible outside of the convection. Friday will be drier with a better chance of VFR ceilings and visibilities. Another front reaches the area for Saturday with more showers and thunderstorms including sub- VFR conditions. && .HYDROLOGY... As of 405 AM EDT Tuesday... 1 to 2 inches of rain with locally up to 3 inches can be expected especially across southern and eastern sections today into tonight. FFG along parts of the southern Blue Ridge remains in the 1.5 to 2.5 inch range with the ground nearly saturated in spots from heavy rainfall over the past couple of days. This additional rainfall through tonight combined with locally heavier rainfall rates due to showers and storms could result in possible flooding of streams and creeks. Thus a flood watch has been issued for counties along and south of the VA/NC border excluding the NC mountains into tonight. Flooding along the lower reaches of the Dan River could also occur tonight into late week pending the amount of rainfall today and subsequent runoff. More rainfall is expected Wednesday and Thursday, which could lead to additional small stream and river flooding. Models continue to favor areas along/west of the Blue Ridge, possibly resulting in another 1 to 3 inches of rain which could pose more widespread flooding issues in the wake of heavier rainfall from today. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Flood Watch through late tonight for VAZ016-032-043-044-058. NC...Flood Watch through late tonight for NCZ003>006-019-020. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...RAB AVIATION...AMS/JH/WP HYDROLOGY...AMS/JH
Hazardous weather outlook, May 23, 3:41 AM EDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 341 AM EDT Tue May 23 2017 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-240745- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 341 AM EDT Tue May 23 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall may occur ahead of a strong cold front Wednesday into Wednesday night with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ015-017-033>035-045>047-059-240745- Ashe-Alleghany NC-Watauga-Grayson-Floyd-Franklin-Bedford-Amherst- Campbell-Appomattox-Buckingham-Charlotte- 341 AM EDT Tue May 23 2017 This Hazardous Weather Outlook is for northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Periods of heavy rain may be enough to cause localized flooding today into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of heavy rainfall may occur ahead of a strong cold front Wednesday into Wednesday night with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ016-032-043-044-058-240745- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll-Patrick-Henry- Pittsylvania-Halifax- 341 AM EDT Tue May 23 2017 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rain may result in potential flooding Wednesday into Wednesday night. In addition, isolated strong to severe thunderstorms will be possible ahead of a cold front on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:13 PM EDT | Special Weather Statement | RNK | Wilkes | 32 min |
| May 22, 8:44 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| May 22, 11:50 PM EDT | Areal Flood Advisory | RNK | Yadkin | 3 hr |
| May 23, 2:24 AM EDT | Areal Flood Advisory | RNK | Wilkes | 4 hr |
| May 23, 3:22 AM EDT | Flood Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 23 hr |
| May 23, 3:29 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham, Stokes | 4 hr |
| May 23, 1:20 AM EDT | Areal Flood Advisory | RNK | Halifax | 3 hr |
| May 23, 7:12 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania | 3 hr |
| May 23, 7:41 AM EDT | River Flood Warning | RNK | Halifax | 4 days |
| May 23, 10:09 AM EDT | River Flood Warning | RNK | Halifax | 3 days |
| May 23, 3:33 PM EDT | Areal Flood Advisory | RNK | Charlotte, Halifax | 5 hr |
Nearby
River Flood Warnings in Virginia, 2017River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.